Alert archive / Missouri / Areal Flood Warnings in 2021
Areal Flood Warning 42, NWS Springfield, MO
NWS Springfield, MO issued this areal flood warning at Apr 28, 2021, 2:39 PM CDT for 4 counties in Missouri. It was in force for 24 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2021, 2:39 PM CDT (19:39 UTC)
- Expired
- Apr 29, 2021, 2:30 PM CDT
- In force
- 24 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Douglas County, MO, Ozark County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 69 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 3:26 PM CDT | FLASH FLOOD | 2 Ssw Competition, MO | STATE HIGHWAY Z AT ELK CREEK IS CLOSED DUE TO FLOODING. |
| Apr 29, 7:30 AM CDT | HEAVY RAIN 2.55 | Thornfield, MO | MESONET STATION TFDM7 NORTH LITTLE FORK AT THORNFIELD. |
| Apr 29, 7:30 AM CDT | HEAVY RAIN 3.1 | 6 Sw Theodosia, MO | COCORAHS STATION MO-OZ-2 THEODOSIA 6.2 SW. |
| Apr 29, 7:31 AM CDT | HEAVY RAIN 3.09 | 1 Ene Seymour, MO | MESONET STATION FW9032 SEYMOUR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1441 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
728
WGUS43 KSGF 281939
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
239 PM CDT Wed Apr 28 2021
MOC067-153-225-229-291930-
/O.NEW.KSGF.FA.W.0042.210428T1939Z-210429T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Douglas MO-Ozark MO-Webster MO-Wright MO-
239 PM CDT Wed Apr 28 2021
The National Weather Service in Springfield has issued a
* Flood Warning for...
Douglas County in southwestern Missouri...
Ozark County in southwestern Missouri...
Southern Webster County in southwestern Missouri...
Wright County in southwestern Missouri...
* Until 230 PM CDT Thursday.
* At 239 PM CDT, The Department of Transportation reported
widespread flooding from previous heavy rain in the warned area.
Between 1 and 3 inches of rain fell from previous thunderstorms
earlier today. Additional rain is expected tonight with another
one to three inches possible. This Flood Warning will replace the
previous Flash Flood Warning.
* Some locations that will experience flooding include...
Mountain Grove, Ava, Rogersville, Seymour, Mansfield, Fordland,
Gainesville and Norwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3718 9306 3726 9294 3748 9249 3747 9225
3706 9225 3706 9209 3650 9212 3650 9277
3681 9276 3681 9291 3709 9290 3709 9307
$$
DC3 follow-up statements
114
WGUS83 KSGF 290507
FLSSGF
Flood Statement
National Weather Service Springfield MO
1207 AM CDT Thu Apr 29 2021
MOC067-153-225-229-291930-
/O.CON.KSGF.FA.W.0042.000000T0000Z-210429T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Douglas MO-Ozark MO-Webster MO-Wright MO-
1207 AM CDT Thu Apr 29 2021
...FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM CDT THIS AFTERNOON
FOR DOUGLAS, OZARK, SOUTHERN WEBSTER AND WRIGHT COUNTIES...
At 1207 AM CDT, The Department of Transportation reported flooding
across the warned area. Between 1 and 3 inches of rain fell on
Wednesday, with an additional one to three inches of rain possible
tonight and early Thursday.
Some locations that will experience flooding include...
Mountain Grove, Ava, Rogersville, Seymour, Mansfield, Fordland,
Gainesville and Norwood.
This includes the following low water crossings...
Route FF at Turkey Creek east of Ava, Route FF at Hunter Creek
east of Ava, Highway 181 at Bryant Creek northeast of Sycamore,
Route Y at Cowskin Creek 3 miles west of Ava, Route EE at The
north Fork Northeast Vanzant, Route U at Bryant Creek northwest of
Brushyknob and Highway 95 at Bryant Creek just east of Rockbridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3718 9306 3726 9294 3748 9249 3747 9225
3706 9225 3706 9209 3650 9212 3650 9277
3681 9276 3681 9291 3709 9290 3709 9307
$$
MMT086
WGUS83 KSGF 291810 RRC
FLSSGF
Flood Statement
National Weather Service Springfield MO
110 PM CDT Thu Apr 29 2021
MOC067-153-225-229-291930-
/O.CON.KSGF.FA.W.0042.000000T0000Z-210429T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Douglas MO-Ozark MO-Webster MO-Wright MO-
110 PM CDT Thu Apr 29 2021
...FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM CDT THIS AFTERNOON
FOR DOUGLAS, OZARK, SOUTHERN WEBSTER AND WRIGHT COUNTIES...
At 110 PM CDT, The Department of Transportation reported slow moving
thunderstorms with very heavy rainfall across the warned area.
Between 1 and 3 inches of rain have fallen.
Some locations that will experience flooding include...
Mountain Grove, Ava, Rogersville, Seymour, Mansfield, Fordland,
Gainesville and Norwood.
This includes the following low water crossings...
Route FF at Turkey Creek east of Ava, Route FF at Hunter Creek
east of Ava, Highway 181 at Bryant Creek northeast of Sycamore,
Route Y at Cowskin Creek 3 miles west of Ava, Route EE at The
north Fork Northeast Vanzant, Route U at Bryant Creek northwest of
Brushyknob and Highway 95 at Bryant Creek just east of Rockbridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3718 9306 3726 9294 3748 9249 3747 9225
3706 9225 3706 9209 3650 9212 3650 9277
3681 9276 3681 9291 3709 9290 3709 9307
$$
KP947
WGUS83 KSGF 291933
FLSSGF
Flood Statement
National Weather Service Springfield MO
233 PM CDT Thu Apr 29 2021
MOC067-153-225-229-291943-
/O.EXP.KSGF.FA.W.0042.000000T0000Z-210429T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Douglas MO-Ozark MO-Webster MO-Wright MO-
233 PM CDT Thu Apr 29 2021
...FLOOD WARNING HAS EXPIRED FOR DOUGLAS, OZARK, SOUTHERN WEBSTER
AND WRIGHT COUNTIES...
Flood waters are receding. Flooding is no longer expected to pose a
significant threat. Please continue to heed remaining road closures.
LAT...LON 3718 9306 3726 9294 3748 9249 3747 9225
3706 9225 3706 9209 3650 9212 3650 9277
3681 9276 3681 9291 3709 9290 3709 9307
$$
JTWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at Apr 28, 12:32 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Apr 28, 12:32 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1232 PM CDT Wed Apr 28 2021
...18Z Aviation Update...
.SHORT TERM...(Today and Thursday)
Issued at 344 AM CDT Wed Apr 28 2021
Concern will continue to be flash flood potential through early
Thursday. Some strong/severe potential also exists.
Seeing the first cluster of deeper convection now moving from
northeast OK/northwest AR into far southwest MO. Subtle shortwave
embedded within the southwest flow and deeper moisture and
convergence with the nose of 850mb jet over eastern OK is helping
to maintain this convection. Have seen some stronger sub-severe
wind gust from these storm over northeast OK and will continue to
monitor in the near term. Modest instability/cape should limit
overall strong/severe potential over the next couple of hours but
it is non-zero given some vertical shear in place.
Should continue to see convection fed by a veering low level/850mb
jet with persistent low level convergence in a sw-ne oriented
elevated boundary. Upper level winds should allow storms to train
sw to ne along the low level convergence zone today. Initially the
potential for heavy rainfall and flash flooding is expected over
far sw MO as early as shortly after daybreak/7am but the rain will
spread northeast with time as the low level veers. Abundant
moisture with pwats of 1.5 inches (near the top of the chart
climatologically) will have good potential to produce a corridor
of excessive rain/flash flooding over southern MO near/south of
I-44.
Convection will continue into the evening hours before gradually
shifting southeast ahead of shortwave approaching from the
northwest and the associated sfc front. Rain amounts in the grids
are probably still a little broad brushed, but have 3-4+ inches
in a corridor just south of I-44 from Anderson-Ozark-Ava- Houston.
Amounts drop off especially to the north. Confidence in mesoscale
features even a few hours in advance is not great so there is
still some play north-south where the heaviest rain will develop.
Added a few counties to the Flash Flood Watch given our forecast
gridded output.
Severe storm potential exists as well today. Southern edge of the
convection maybe enhanced by stronger instability over far
southern MO/AR border late this morning/early this afternoon.
HRRR showing around 1000-1300 j/kg mlcape with deep layer shear
favorable for organized storms. Will need to monitor this area as
well. Any areas that can see some instability will have some
severe potential.
.LONG TERM...(Friday through Tuesday)
Issued at 344 AM CDT Wed Apr 28 2021
High pressure builds in Friday then shifts off to the southeast
early in the weekend. Showers/tstms look possible early next week
with a zonal upper flow ahead of sfc front that may move through
the region by Tuesday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1232 PM CDT Wed Apr 28 2021
Thunderstorm activity early this afternoon has moved into south
central Missouri. Expect periods of showers to continue through
this afternoon for KJLN/KSGF/KBBG, with some additional scattered
thunderstorms redeveloping across southeast Kansas and southwest
Missouri later this afternoon into tonight ahead of and along a
cold front. MVFR to IFR conditions will be possible with the
heavier rain and thunderstorms. Winds will shift to northwesterly
behind the cold front late tonight into Thursday morning, with
precipitation ending and flight conditions improving from NW to
SE near the end of the TAF period and especially after 18Z
Thursday.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Thursday morning for MOZ070-071-
079>083-088>098-101>106.
KS...NONE.
&&
SHORT TERM...DSA
LONG TERM...DSA
AVIATION...RothsteinHazardous weather outlook, Apr 28, 8:40 AM CDT, 5 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 840 AM CDT Wed Apr 28 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291345- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 840 AM CDT Wed Apr 28 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited tornado risk. Limited hail risk. Limited thunderstorm wind damage risk. Elevated flooding risk. Elevated lightning risk. DISCUSSION... Excessive rain and high rainfall rates will produce an elevated risk for flash flooding today through early Thursday. Widespread showers and thunderstorms will occur today and tonight. Storm total rain amounts will range from 1.5 to 4.5 inches, with the highest amounts generally along and south of Interstate 44 where storms may repeatedly move or train over the same areas. Scattered strong to severe thunderstorms will be possible this morning and this afternoon where daytime heating will produce pockets of instability. Large hail up to the size of quarters will be the primary risk with the most intense thunderstorms. A few strong wind gusts and isolated tornadoes cannot be ruled out. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. If flooding develops, lingering flooding will continue in some areas on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Rothstein
In the hours before
Local storm report, Apr 28, 1:47 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
147 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1247 PM HEAVY RAIN 6 W SHELL KNOB 36.65N 93.74W
04/28/2021 M3.93 INCH BARRY MO MESONET
CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 6 W
SHELL KNOB. MESONET STATION CRWM7 CASSVILLE
RAWS.
&&Local storm report, Apr 28, 1:48 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
148 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM HEAVY RAIN 2 S CHESTNUTRIDGE 36.81N 93.25W
04/28/2021 M3.06 INCH TANEY MO MESONET
CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 2 S
CHESTNUTRIDGE. MESONET STATION FW3182 WALNUT
SHADE.
&&Local storm report, Apr 28, 2:30 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
230 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FLASH FLOOD 4 SSW MCDOWELL 36.76N 93.81W
04/28/2021 BARRY MO DEPT OF HIGHWAYS
ROUTE U CLOSED BOTH WAYS DUE TO FLOODING.
&&Local storm report, Apr 28, 2:32 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
232 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM FLASH FLOOD MCDOWELL 36.82N 93.79W
04/28/2021 BARRY MO DEPT OF HIGHWAYS
ROUTE C CLOSED BOTH WAYS DUE TO FLOODING.
&&Local storm report, Apr 28, 2:34 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
234 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM FLASH FLOOD 9 SSE POWELL 36.51N 94.11W
04/28/2021 MCDONALD MO DEPT OF HIGHWAYS
ROUTE KK CLOSED BOTH WAYS DUE TO FLOODING.
&&Local storm report, Apr 28, 2:39 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
239 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM FLASH FLOOD 3 S ROGERSVILLE 37.07N 93.05W
04/28/2021 CHRISTIAN MO DEPT OF HIGHWAYS
ROUTE U CLOSED BOTH WAYS DUE TO FLOODING.
&&The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 4:48 AM CDT | Special Weather Statement | SGF | Dade, Greene, Lawrence | 27 min |
| Apr 28, 8:01 AM CDT | Severe Thunderstorm Warning | SGF | Barry | 44 min |
| Apr 28, 8:25 AM CDT | Flash Flood Warning | SGF | Barry, McDonald | 6 hr |
| Apr 28, 8:27 AM CDT | Severe Thunderstorm Warning | SGF | Barry | 33 min |
| Apr 28, 8:46 AM CDT | Flash Flood Warning | SGF | Barry, Stone | 6 hr |
| Apr 28, 8:51 AM CDT | Severe Thunderstorm Warning | SGF | Stone | 39 min |
| Apr 28, 9:03 AM CDT | Tornado Warning | SGF | Stone | 27 min |
| Apr 28, 9:14 AM CDT | Tornado Warning | SGF | Taney | 31 min |
| Apr 28, 9:18 AM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 42 min |
| Apr 28, 9:33 AM CDT | Flash Flood Warning | SGF | Christian, Taney | 6 hr |
| Apr 28, 9:37 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Ozark, Taney | 68 min |
| Apr 28, 9:43 AM CDT | Tornado Warning | SGF | Christian, Taney | 32 min |
| Apr 28, 9:55 AM CDT | River Flood Warning | SGF | Shannon | 44 hr |
| Apr 28, 9:55 AM CDT | River Flood Warning | SGF | Pulaski | 11 hr |
| Apr 28, 9:55 AM CDT | River Flood Warning | SGF | Stone | 10 hr |
| Apr 28, 9:55 AM CDT | River Flood Warning | SGF | McDonald | 23 hr |
| Apr 28, 9:55 AM CDT | River Flood Warning | SGF | Shannon | 51 hr |
| Apr 28, 10:14 AM CDT | Tornado Warning | SGF | Christian, Douglas, Webster | 31 min |
| Apr 28, 10:15 AM CDT | Flash Flood Warning | SGF | Douglas, Ozark, Taney, Webster, Wright | 6 hr |
| Apr 28, 10:21 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark, Taney, Webster, Wright | 39 min |
| Apr 28, 10:24 AM CDT | Tornado Warning | SGF | Ozark | 36 min |
| Apr 28, 10:44 AM CDT | Flash Flood Warning | SGF | Douglas, Ozark | 6 hr |
| Apr 28, 10:58 AM CDT | Tornado Warning | SGF | Douglas, Ozark | 32 min |
| Apr 28, 11:12 AM CDT | Flash Flood Warning | SGF | Howell, Texas | 6 hr |
| Apr 28, 11:27 AM CDT | Severe Thunderstorm Warning | SGF | Wright | 33 min |
| Apr 28, 11:29 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell | 22 min |
| Apr 28, 11:49 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 41 min |
| Apr 28, 12:01 PM CDT | Flash Flood Warning | SGF | Dent, Laclede, Phelps, Pulaski, Texas, Wright | 6 hr |
| Apr 28, 12:02 PM CDT | Tornado Warning | SGF | Howell, Oregon, Shannon | 28 min |
| Apr 28, 12:07 PM CDT | Flash Flood Warning | SGF | Oregon, Shannon | 6 hr |
| Apr 28, 12:30 PM CDT | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 30 min |
| Apr 28, 1:48 PM CDT | Flash Flood Warning | SGF | McDonald | 6 hr |
| Apr 28, 2:09 PM CDT | Flash Flood Warning | SGF | McDonald | 6 hr |
| Apr 28, 2:29 PM CDT | Areal Flood Warning | SGF | Barry, Christian, Douglas, McDonald, Ozark, Stone and 2 more | 29 hr |
| Apr 28, 3:45 PM CDT | Areal Flood Warning | SGF | Dent, Howell, Oregon, Phelps, Pulaski, Shannon and 1 more | 24 hr |
Nearby
Areal Flood Warnings in Missouri, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.